Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 60, NWS Milwaukee, WI

August 9, 2011

NWS Milwaukee, WI issued this small craft advisory at Aug 9, 2011, 7:11 PM CDT. It was in force for 73 min.

The area

The counties it named.

The facts

Issued
Aug 9, 2011, 7:11 PM CDT (00:11 UTC)
Expired
Aug 9, 2011, 8:24 PM CDT
In force
73 min
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WHUS73 KMKX 100011
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
711 PM CDT TUE AUG 9 2011

...BREEZY WEST TO NORTHWEST WINDS EARLY THIS EVENING...

.BREEZY WEST TO NORTHWEST WINDS WILL CONTINUE INTO THE EARLY
EVENING HOURS ACROSS THE NEARSHORE WATERS. THESE WINDS WILL
SUBSIDE BELOW SMALL CRAFT ADVISORY LEVELS BY SUNSET.

LMZ645-646-100200-
/O.NEW.KMKX.SC.Y.0060.110810T0011Z-110810T0200Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
711 PM CDT TUE AUG 9 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS
EVENING. 

* WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS EARLY IN THE EVENING.

* WAVES: 1 TO 3 FEET...HIGHEST TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
1 follow-up statement
505 
WHUS73 KMKX 100124
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
824 PM CDT TUE AUG 9 2011

...BREEZY WINDS HAVE WEAKENED...

.THE BREEZY WEST TO NORTHWEST WINDS HAVE WEAKENED OVER THE
NEARSHORE WATERS. THUS...THE SMALL CRAFT ADVISORY HAS BEEN
CANCELLED. 

LMZ645-646-100230-
/O.CAN.KMKX.SC.Y.0060.000000T0000Z-110810T0200Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
824 PM CDT TUE AUG 9 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. 

WINDS HAVE WEAKENED BELOW SMALL CRAFT ADVISORY LEVELS. THUS...THE
SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

$$
WOOD

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 9, 3:09 PM CDT, 4 hours 2 minutes earlier.

Area forecast discussion, Aug 9, 3:09 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
309 PM CDT TUE AUG 9 2011

.TONIGHT AND WEDNESDAY...FORECAST CONFIDENCE...HIGH

CLOUDS WILL DECREASE THIS EVENING AS DAYTIME HEATING IS LOST.
ADDITIONALLY...THE SHORTWAVE WILL CONTINUE TO HEAD EAST AS HIGH
PRESSURE BUILDS IN FROM THE WEST...BRINGING WITH IT A DRIER AIRMASS.
BOUNDARY LAYER WINDS WILL STAY UP A BIT OVERNIGHT...AND DEWPOINTS
WILL BE LOWER THAN THE LAST COUPLE NIGHTS...SO NOT EXPECTING ANY
FOG.

OTHER THAN SOME DIURNAL CUMULUS...SKIES WILL BE SUNNY WEDNESDAY WITH
THE HIGH OVERHEAD. SHOULD SEE TEMPS NEAR TO A DEGREE OR TWO BELOW
NORMAL UNDER NORTHWEST FLOW.

THURSDAY - CONFIDENCE...MEDIUM
SURFACE/700 MILLIBAR RIDGING IN PLACE WITH DRY COLUMN. WEAK 500
MILLIBAR VORT AXIS SLIDES INTO THE CWA LATER IN THE DAY. FEATURE
DOES NOT LOOK STRONG ENOUGH TO OVERCOME UNFAVORABLE LOWER LEVEL
PARAMETERS. 925 TEMPS AROUND 18-19C FAVOR THE MID/UPPER 70 HIGHS
ALREADY IN PLACE.

FRIDAY - CONFIDENCE...MEDIUM
POSITIVE TILTED SHORTWAVE APPROACHES FROM THE DAKOTAS INTO MINNESOTA
THROUGH 00Z SATURDAY. MOST CONCENTRATED FORCING LIKELY TO REMAIN TO
THE NORTHWEST ALONG WITH THE UPPER FORCING INDUCED BY SHORTWAVE.
HOWEVER MODELS ARE LATCHING ONTO A LEAD WAVE THAT SWINGS THROUGH
AHEAD OF THE MAIN WAVE. 12Z GFS MOST ROBUST ON BRINGING QPF ACROSS
THE CWA BUT ALSO TIED TO POTENTIALLY A FISHY/TOO STRONG OF A VORT
MAX. GFS AND NAM BUFKIT SOUNDINGS DO SHOW SOME DESTABILIZATION IN
SRN WI. WILL CARRY SMALL POPS BUT FEEL ECMWF/NAM AND GEM MAY BE MORE
IN THE BALLPARK WITH THE MORE LIGHTWEIGHT QPF VALUES.

FRIDAY NIGHT AND SATURDAY - CONFIDENCE...MEDIUM
THE POTENT WAVE IS PROGGD TO DRIVE INTO THE CWA THIS PERIOD AND EXIT
TO THE EAST LATER SATURDAY. GFS IS MUCH FASTER THAN THE ECMWF AND
GEM. WILL NOT RUSH TO END PRECIP THIS FAR OUT...LENDING MORE SUPPORT
FOR THE LATTER SOLUTIONS. AT THIS POINT SHEAR/INSTABILITY PARAMETERS
NOT LOOKING ALL THAT IMPRESSIVE...BUT A DECENT SHORTWAVE NONETHELESS.

SUNDAY AND MONDAY - CONFIDENCE...LOW TO MEDIUM
SURFACE HIGH PRESSURE PROGGD TO BE IN CONTROL THIS PERIOD. 850
THERMAL TROUGH IN PLACE WITH H8 TEMPS DOWN TO NEAR 10C. AS HIGH
SHIFTS TO THE EAST ON MONDAY...THE GFS MORE AGGRESSIVE ON RETURN
WARM FLOW...BUT THE ECMWF SLOWER SOLUTION KEEPS THE THERMAL TROUGH
IN PLACE WITH JUST SUBTLE MODERATION NOTED.

TUESDAY - CONFIDENCE...LOW
NEXT SYSTEM APPROACHES THOUGH AXIS OF 850 LOW LEVEL JET REMAINS TO
OUR WEST...AND THERE IS SOME CONSENSUS BETWEEN THE MODELS ON
THIS...SO WILL OPT TO KEEP A DRY FORECAST IN PLACE FOR AT LEAST THE
DAYTIME HOURS. MODELS SUGGESTING SYSTEM WILL MORE LIKELY HAVE ON
IMPACT TUESDAY NIGHT...BUT STILL A LONG WAY OFF.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH WEDNESDAY. CLOUDS WILL
DECREASE THIS EVENING AS DAYTIME HEATING IS LOST...WITH HIGH
PRESSURE BRINGING MOSTLY SUNNY SKIES WEDNESDAY. GUSTY WINDS WILL
ALSO EASE THIS EVENING...WITH LIGHTER WINDS EXPECTED TOMORROW.

&&

.MARINE...WESTERLY WINDS WILL CONTINUE TO GUST TO AROUND 22 KT THIS
AFTERNOON INTO EARLY EVENING. MAY SEE A FEW GUSTS OVER 22
KT...BUT NOT WIDESPREAD ENOUGH TO CONSIDER A SHORT TERM SMALL
CRAFT ADVISORY. WINDS WILL EASE THIS EVENING AS DAYTIME HEATING IS
LOST WITH LIGHTER WINDS EXPECTED WEDNESDAY UNDER HIGH PRESSURE.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...COLLAR
TONIGHT/WEDNESDAY/AVIATION/MARINE...VANCLEVE
Hazardous weather outlook, Aug 9, 4:59 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
459 PM CDT TUE AUG 9 2011

WIZ046-047-051-052-056>060-062>072-101130-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
459 PM CDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH SATURDAY...AS LOW
PRESSURE MOVES ACROSS THE UPPER MIDWEST INTO THE GREAT LAKES REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED IN THE NEXT SEVEN DAYS.

LMZ643>646-101130-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
459 PM CDT TUE AUG 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 9 PM CDT THIS EVENING
SOUTH OF NORTH POINT LIGHTHOUSE...FOR FREQUENT WEST WIND GUSTS TO 25
KNOTS. THIS IS BEING CAUSED BY COOLER AIR FLOWING ACROSS THE WARMER
WATERS OF LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH SATURDAY...AS LOW
PRESSURE MOVES ACROSS THE GREAT LAKES REGION.

WOOD
WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.